Alert archive / South Carolina / Tornado Warnings in 2006
Tornado Warning 23, NWS Charleston, SC
NWS Charleston, SC issued this tornado warning at Jun 13, 2006, 2:19 PM EDT for Beaufort County, South Carolina. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2006, 2:19 PM EDT (18:19 UTC)
- Expired
- Jun 13, 2006, 3:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Beaufort County, SC
The radar
The Charleston,SC radar (KCLX), 38 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 2:30 PM EDT | TORNADO | Laurel Bay, SC | SPOTTER FROM THE BEAUFORT MARINE BASE INDICATED A TORNADO ON THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 288 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KCHS 131819 TORCHS SCC013-131900- /O.NEW.KCHS.TO.W.0023.060613T1819Z-060613T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 219 PM EDT TUE JUN 13 2006 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * TORNADO WARNING FOR... BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA * UNTIL 300 PM EDT * AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR PARRIS ISLAND...OR ABOUT 8 MILES NORTH OF HILTON HEAD ISLAND...MOVING NORTHWEST AT 30 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... PORT ROYAL AND PARRIS ISLAND... DALE... SHELDON AND GARDENS CORNER... THIS TORNADO MAY BE WRAPPED IN RAIN AND NOT EASILY SEEN. IF YOU WAIT UNTIL YOU SEE OR HEAR IT COMING IT MAY BE TOO LATE. TAKE SHELTER NOW THIS IS AN EXTREMELY DANGEROUS AND POTENTIALLY LIFE THREATENING SITUATION. IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3225 8080 3229 8059 3266 8071 3266 8085 $$
2 follow-up statements
000 WWUS52 KCHS 131838 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 237 PM EDT TUE JUN 13 2006 SCC013-131900- /O.CON.KCHS.TO.W.0023.000000T0000Z-060613T1900Z/ BEAUFORT- 237 PM EDT TUE JUN 13 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM EDT FOR BEAUFORT COUNTY... AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR COOSAW...OR ABOUT 11 MILES EAST OF RIDGELAND...MOVING NORTHWEST AT 30 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GRAYS HILL...SEABROOK...COOSAW AND SHELDON. HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3245 8082 3249 8071 3262 8079 3266 8085 $$
000 WWUS52 KCHS 131856 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 254 PM EDT TUE JUN 13 2006 SCC013-131904- /O.EXP.KCHS.TO.W.0023.000000T0000Z-060613T1900Z/ BEAUFORT- 254 PM EDT TUE JUN 13 2006 ...THE TORNADO WARNING FOR BEAUFORT COUNTY WILL EXPIRE AT 300 PM EDT... AT 254 PM EDT...RADAR INDICATED THAT THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE TORNADO WARNING BEEN ALLOWED TO EXPIRE. SPOTTERS FROM THE BEAUFORT MARINE AIR STATION IDENTIFIED A TORNADO NEAR LAUREL BAY AT APPROXIMATELY 230 PM EDT WITH THE THUNDERSTORM THAT PROMPTED THE WARNING. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3245 8082 3249 8071 3262 8079 3266 8085 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Jun 13, 10:48 AM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jun 13, 10:48 AM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1048 AM EDT TUE JUN 13 2006
.SYNOPSIS...TROPICAL STORM ALBERTO JUST SOUTH OF THE FL PANHANDLE
MOVING NORTHEAST AT ABOUT 9 MPH. IT IS EXPECTED TO MAKE LANDFALL
IN THE NEXT TWO HOURS AND MOVE INTO SOUTHEAST GEORGIA LATE
TONIGHT. A QUASI-STATIONARY FRONTAL BOUNDARY IS CURRENTLY LOCATED
ACROSS NORTHERN SECTIONS OF SOUTH CAROLINA. AS T.S. ALBERTO MOVES
INLAND TONIGHT AND WEDNESDAY...IT IS EXPECTED TO BECOME BAROCLINIC
AND MERGE WITH THIS FRONTAL SYSTEM WHILE MOVING NORTHEAST UP THE
COAST.
&&
.SHORT TERM /REST OF TODAY/...LARGE SHIELD OF MODERATE TO HEAVY
RAIN HAS BEEN MOVING NNW ACROSS SOUTHEAST GEORGIA AND SOUTHERN
SOUTH CAROLINA THIS MORNING. A DRY SLOT IN THE MID-UPPER LEVELS
HAS BEEN SHOWING UP ON WATER VAPOR IMAGERY FOR THE LAST SEVERAL
HOURS...NOW PUNCHING INTO OUR EXTREME SOUTHERN SE GEORGIA
COUNTIES. THIS IS RESULTING IN A NEARLY RAIN-FREE AREA SOUTH OF A
LINE FROM REIDSVILLE TO HINESVILLE. LOW-LEVEL HELICITY VALUES HAVE
BEEN ON THE INCREASE AS STRONGER BL WINDS ASSOCIATED WITH THE
SYSTEM MOVE IN FROM THE S. A NEW TORNADO WATCH DOES NOT YET APPEAR
IMMINENT...HOWEVER THE THREAT FOR ISOLATED TORNADOES WILL CONTINUE
TODAY AND WILL BE HIGHLIGHTED IN THE TROPICAL STORM LOCAL
STATEMENT AND HWO. IT DOES SEEM THE GREATEST THREAT FOR TORNADOES
WILL BE ACROSS SOUTHEAST GEORGIA TODAY...DUE TO SOME PARTIAL
CLEARING MOVING INTO THAT AREA WITH SOME INSOLATION POSSIBLE.
DID NOT MAKE ANY REAL CHANGES TO TODAY/S GRIDS EXCEPT TO POPULATE
IN SOME OBS AND TWEAK TRENDS. WILL UPDATE MOST TEXT PRODUCTS TO
FRESHEN WORDING.
&&
.AVIATION...CIGS HAVE REALLY CRASHED AT KSAV DURING THE PAST TWO
HOURS AS HEAVY RAIN AND DEEPER LLVL MOISTURE MOVE IN FROM THE S.
HAVE TRIED TO AMEND REGULARLY WHEN CONDITIONS WARRANT. PRECIP JUST
NOW MOVING INTO THE KCHS VICINITY...EXPECTED TO BECOME WIDESPREAD
AND INCREASE IN INTENSITY THROUGH EARLY AFTERNOON. WINDS WILL
INCREASE AT BOTH TERMS THROUGH THE EARLY AFTERNOON...THE HIGHEST
GUSTS EXPECTED AT KSAV WITH CONVECTION. ALTHOUGH PRECIP WILL BE
MORE SCATTERED MID-LATE THIS AFTERNOON...CIGS EXPECTED TO REMAIN
IFR AT BOTH TERMS THROUGH TONIGHT.
&&
.MARINE...WITH NO SIGNIFICANT CHANGES TO THE FCST TRACK OF
ALBERTO...DO NOT SEE MUCH NEED TO CHANGE MARINE FCST ATTM. WIND
GUSTS HAVE RECENTLY INCREASED DRASTICALLY AT BUOY 41008 WITH
READINGS OF 37 KTS NOW. THIS IS RIGHT ABOUT ON TARGET FOR PREVIOUS
FCST. SEAS WILL ALSO COME UP VERY QUICKLY TODAY...ESPECIALLY THE
GA WATERS.
&&
.TIDES...STRONGEST ONSHORE WINDS TO OCCUR IN MANY COASTAL
LOCATIONS LATE THIS EVENING AND OVERNIGHT. UNFORTUNATELY...OUR
HIGH TIDE WILL BE AROUND 1030 PM AT FORT PULASKI AND CHS HARBOR.
DUE TO THE RECENT FULL MOON...PREDICTED ASTRONOMICAL HIGH TIDE IS
6.2 FT MLLW AT CHS HARBOR AND 7.9 FT MLLW AT FORT PULASKI. WE
STILL EXPECT TO SEE DEPARTURES OF 1-2 FT ABOVE NORMAL WITH THE
SUSTAINED ONSHORE 35-45 KT WINDS. THIS COULD YIELD SIGNIFICANT
COASTAL FLOODING PROBLEMS ALONG THE COAST. PLAN TO INCLUDE MORE
DETAILS IN THE NEXT TROPICAL STORM LOCAL STATEMENT.
&&
.HYDROLOGY...NO CHANGES PLANNED TO FLOOD WATCH BEGINNING AT NOON
TODAY AND EXTENDING THROUGH NOON WED. WE STILL EXPECT TO SEE
WIDESPREAD STORM TOTAL RAINFALL OF 3-5 INCHES WITH LOCALLY HIGHER
AMOUNTS...ESPECIALLY ACROSS COASTAL SECTIONS AND OVER OUR SC
COUNTIES WHERE ADDITIONAL CONVECTION IS EXPECTED IN FRONTAL
BOUNDARY VICINITY. SHORT-RANGE RIVER FLOODING IS NOT ANTICIPATED
DUE TO VERY LOW ANTECEDENT CONDITIONS AND THE FACT THAT THE FIRST
WAVE OF RAIN WILL BE OCCURRING MAINLY OVER THE LOWER PORTIONS OF
THE WATERSHED. HOWEVER...WILL LIKELY SEE CONSIDERABLE RISES ON THE
SAVANNAH AND OGEECHEE RIVERS WITHIN 72 HRS...WITH SOME POSSIBLE
FLOODING BEYOND THURSDAY.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...TROPICAL STORM WARNING FOR GAZ116>119-138>141 UNTIL 10 PM
MONDAY.
...FLOOD WATCH FOR GAZ087-088-099>101-114>119-137>141 UNTIL NOON
WEDNESDAY.
...WIND ADVISORY FOR GAZ087-088-099>101-114-115-137 UNTIL 4 PM
WEDNESDAY.
SC...FLOOD WATCH FOR SCZ040-042>045-047>051 UNTIL NOON WEDNESDAY.
...WIND ADVISORY FOR SCZ040-042-044-045 UNTIL 4 PM WEDNESDAY.
...TROPICAL STORM WARNING FOR SCZ043-047>051 UNTIL 10 PM MONDAY.
MARINE...TROPICAL STORM WARNING FOR AMZ330-350-352-354-374.
&&
JRLHazardous weather outlook, Jun 13, 11:55 AM EDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1155 AM EDT TUE JUN 13 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-141000- CHARLESTON HARBOR-WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM... INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN- CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1155 AM EDT TUE JUN 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. ...TROPICAL STORM WARNING IN EFFECT FOR COASTAL SOUTHEAST GEORGIA AND COASTAL SOUTHEAST SOUTH CAROLINA... .DAY ONE...TODAY AND TONIGHT .TROPICAL WEATHER...TROPICAL STORM ALBERTO IS EXPECTED TO IMPACT SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA AND THE ADJACENT COASTAL WATERS TODAY AND TONIGHT. .WINDS...TROPICAL STORM FORCE WINDS ARE EXPECTED TO IMPACT COASTAL AREAS OF GEORGIA AND SOUTH CAROLINA TODAY AND TONIGHT. IN ADDITION...A WIND ADVISORY IS IN EFFECT THROUGH 4 PM WEDNESDAY FOR INLAND AREAS FOR 25 TO 35 MPH WINDS WITH HIGHER GUSTS. .TIDES AND COASTAL FLOODING...STRONG ONSHORE WINDS WILL RESULT IN TIDES 1 TO 2 FEET ABOVE NORMAL AND THE POSSIBILITY OF SOME COASTAL FLOODING AND BEACH EROSION. .RAINFALL...HEAVY RAINS WITH STORM TOTAL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE ACROSS GEORGIA AND SOUTHEAST SOUTH CAROLINA...AS A RESULT A FLOOD WATCH IS IN EFFECT THROUGH NOON WEDNESDAY. .TORNADOES...THERE IS ALSO A SLIGHT RISK OF TORNADOES BOTH TODAY AND TONIGHT. .RIP CURRENTS...THERE IS A HIGH RISK OF RIP CURRENTS TODAY. PLEASE REFER TO THE LATEST TROPICAL CYCLONE PRODUCTS ISSUED BY THE NATIONAL HURRICANE CENTER AND THE LOCAL HURRICANE STATEMENTS FROM THE CHARLESTON NATIONAL WEATHER SERVICE OFFICE FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. .TROPICAL WEATHER...ANY REMAINING IMPACTS FROM TROPICAL STORM ALBERTO ACROSS SOUTHEASTERN GEORGIA AND SOUTHEASTERN SOUTH CAROLINA WILL BE DECREASING DURING THE DAY. .RIP CURRENTS...THE RISK FOR RIP CURRENTS WILL DECREASE AS WINDS BECOME OFFSHORE. PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY OR TONIGHT. MTE
In the hours before
Special weather statement, Jun 13, 10:08 AM EDT, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1008 AM EDT TUE JUN 13 2006 GAZ119-131445- COASTAL CHATHAM- 1008 AM EDT TUE JUN 13 2006 ...STRONG WINDS WILL IMPACT CHATHAM COUNTY THROUGH 1045 AM EDT... AT 1008 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG SQUALL ASSOCIATED WITH THE BANDS OF ALBERTO CENTERED 10 MILES SOUTHEAST OF WILMINGTON...OR ABOUT 17 MILES SOUTHEAST OF SAVANNAH...MOVING NORTH AT 40 MPH. THIS SQUALL WILL MOVE ACROSS TYBEE ISLAND WITH WINDS AS HIGH AS 45 MPH.
Special weather statement, Jun 13, 2:10 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 210 PM EDT TUE JUN 13 2006 SCZ047-131900- INLAND JASPER- 210 PM EDT TUE JUN 13 2006 ...STRONG THUNDERSTORMS WILL IMPACT JASPER COUNTY THROUGH 300 PM EDT... AT 210 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF OKATIE...OR ABOUT 12 MILES SOUTH OF RIDGELAND...MOVING NORTH AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... GILLISONVILLE...GRAYS...RIDGELAND...ROBERTVILLE...SWITZERLAND... TARBORO...TILLMAN AND PINELAND THROUGH 300 PM EDT. GUSTY WINDS OF 35 TO 45 MPH AND BRIEF HEAVY DOWNPOURS CAN BE EXPECTED.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:14 AM EDT | Wind Advisory | CHS | Allendale, Berkeley, Dorchester, Hampton | 23 hr |
| Jun 13, 6:38 AM EDT | Flood Watch | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 22 hr |
| Jun 13, 1:34 PM EDT | Tornado Warning | CHS | Jasper | 26 min |
| Jun 13, 6:32 PM EDT | Tornado Warning | CHS | Charleston | 43 min |
| Jun 13, 6:44 PM EDT | Tornado Warning | CHS | Jasper | 46 min |
| Jun 13, 6:56 PM EDT | Tornado Warning | CHS | Allendale | 34 min |
| Jun 13, 7:34 PM EDT | Tornado Warning | CHS | Charleston | 26 min |
| Jun 13, 7:59 PM EDT | Tornado Warning | CHS | Berkeley, Charleston | 61 min |
Nearby
Tornado Warnings in South Carolina, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.